Thunderstorm Wind, Mercer
- When
- May 14, 3:34 PM EST
- Where
- Mercer County, Rose Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.750, -84.917
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 14, 1:55 PM EST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT SAT MAY 14 2005 .SHORT TERM...TNGT THRU TUE THE EARLIER WATCH ISSUANCE BASED ON THE STORMS NOW EAST OF OUR CWA MAY WORK OUT FOR LATER THIS AFTN WITH NEW CNVCTN FIRING ALONG AND JUST AHEAD OF THE CDFNT FROM JUST WEST OF LOU TO JUST WEST OF BWG. GREATEST AMS DESTABILIZATION STILL ACROSS SCNTRL FA ATTM WITH CAPES OF 1000 TO 2000J/KG. SVR THREAT SHUD BE OVER ACROSS OUR ERN/SRN COUNTIES BY LATE AFTN/EARLY EVE AS CDFNT AND UPR LVL IMPLSE PASS THRU. SECONDARY SFC TROF AHEAD OF DEEPER UPR LVL TROF MOVG SEWD FROM MID/UPR MSP VLY TO BE ACCOMPANIED JUST BY CLDS LATE TNGT AS DEEP LAYERED MSTR MOVES OUT AHD OF IT. THIS EVIDENT ON WATER VAPOR IMAGERY ATTM. UPR LVL TROF AXIS TO SWING THRU SUN WITH A GRADUAL RELAXING OF NW FLO THRU TUE WITH RIDGE JUST UPSTREAM. SFC HI PRES TO SETTLE OVER OH VLY BY MON WITH AXIS STILL EXTENDING INTO KY TUE... RESULTING IN FAIR SKIES AND BELOW NORMAL TEMPS SUN AND MON...MODERATING TO NEAR NORMAL BY TUE. .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... HIGH PRESSURE WILL BE MOVING TO THE EAST TUESDAY NIGHT WITH WARM FRONT PUSHING EAST ACROSS THE AREA ON WEDNESDAY. RUN TO RUN MODEL VARIATIONS CONTINUE WITH THIS PATTERN WITH THE GFS AND GFS ENSEMBLE HAVING THE MOST RUN TO RUN CONSISTENCY. WILL LEAN MORE TOWARD GFS THIS FORECAST DUE TO ITS BETTER CONSISTENCY. NORTHERN PART OF FA AREA IS ON THE SOUTHERN FRINGE OF SHOWERS WITH THE WARM FRONT. FOR NOW WILL KEEP SHOWERS OUT OF FORECAST. BEST CHANCE OF SHOWERS WILL COME LATE WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT PUSHES THROUGH. THE REDEVELOPMENT OF SHOWERS BEHIND THE SYSTEM ON FRIDAY AND SATURDAY IS QUESTIONABLE ATTM AND WITH LOW PROBABILITIES AND UNCERTAINTY IN MODELS WILL LEAVE MENTION OF SHOWERS OUT FOR NOW. WILL STAY CLOSER TO GFS ENSEMBLE MOS TEMPERATURES FOR MAXES AND MINS. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && KIRKPATRICK/MBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT SAT MAY 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 415 PM EDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE EASTERN PARTS OF THE OUTLOOK AREA EARLY THIS EVENING MAINLY EAST OF A LINE FROM FRANKFORT TO GLASGOW WITH SOME STORMS PRODUCING WIND DAMAGE AND BRIEF HEAVY RAIN. ALL STORMS SHOULD BE EXITING EASTERN-MOST PARTS OF SOUTH CENTRAL AND EAST CENTRAL KENTUCKY BEFORE SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING FOR SEVERE WEATHER. DK
The Louisville radar (KLVX), 94 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446795.